Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes brown vaginal bleeding and red spotting post intake of Lupigest?

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2975 Questions

default
Posted on Mon, 29 Aug 2016 in Women's Health
Question: Hello. I & my husband are ttc for the last few months. I am 31. My periods are always on time. Very regular. 30 days cycle. On 7th XXXXXXX 1st day of my period, i took a mmr vaccine as my doctor suggested. After that we were not ttc (as suggested by doctor for 2 months) but had sex. Then on 7th July, my next period arrived but without cramps (I always have very painful cramps on the first day of period). But one more thing is that I always had spotting for few days before my periods (This started from the time we began ttc). For this spotting, my doctor advised me to take lupigest 200 from day 16 to day 25. But by mistake I took it from day 11 to day 20. From day 22 to day 27, I had brown vaginal bleeding & light red bleeding & spotting. After that I have been waiting for my periods but it has not yet arrived. I am very worried. Please help.
doctor
Answered by Dr. Soumya 39 minutes later
Brief Answer:
You had your periods early due to lupigest

Detailed Answer:
Hi,

I understand your concerns.

Lupigest contains progesterone hormone which makes periods to start early as soon as you stop it.

Since you were taking lupigest this caused high progesterone levels which were withdrawn immediately causing spotting between 22 to 27 which was your periods.

Hence you wait for next periods to start.

Let me know if you need anymore help.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Soumya 1 hour later
But between day 22 to 27, the discharge was brown & very little red blood. Usually my periods are very heavy where I require 4-5 pads every day without very painful cramps on day 1. But there were no cramps & I used only 1 pad. How can it be periods?
doctor
Answered by Dr. Soumya 1 hour later
Brief Answer:
Hormone effect

Detailed Answer:
Hi

This is because of progesterone hormone lupigest. This leads to such variation in flow pattern and duration.

This is normally expected.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Mmr vaccine

doctor1 MD

Hello Dr. Could you answer this for me? Can you get measles two times? My husband had measles as a child.....but now we are going on a trip to...

doctor1 MD

Dr. Actually I just took my son (3.5 yrs old) to hospital in Kuwait for his last vaccination may be a DPT, he has swelling in his thighs with...

doctor1 MD

Our daughter who is 23months old has got mmr vaaccine as per schedule. There is a drive going on from government for MR vaccine and we heard lot of...

doctor1 MD

Hello Doctor, My daughter her age is 4 year 5 month old. In school they are planning to give vaccine MR ( measles , rubella ) or MRV. My question...

doctor1 MD

i have first time jaundice on dec 2009 and my dr. admit me in hospital and inform me i am suffring from acute viral hepetitis b infection but after...

doctor1 MD

Is it harmful to take vaccine twice? I took MMR vaccine three years ago and the univeristy wants me to take it agian because i dont have records. I...